MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø9X315 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø9X315 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1822-0931S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the nail could not be removed and remained in the patient's body.A surgical delay of 30 minutes was reported.Update: the procedure was a planned removal due to bone healing.The event was not resolved.The nail could not be removed.At this time, the surgeon does not plan to make another attempt to extract the nail.".
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; device remains implanted in patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The alleged event was not confirmed.Although, the unit is allegedly still implanted; no evidence like medical records were provided.Review of dhr, labelling, capa databases and risk analysis did not identify any new discrepancies.There are no open actions in place related to the reported event for the subject product.It was reported: ¿the nail could not be removed and remained in the patient's body.¿.The procedure was a planned removal due to bone healing.The labelling points out ¿¿the x-ray ruler ¿ may be used to determine nail diameter and length¿.If the nail has been inserted too far, it has to be repositioned.¿ ¿ at a later stage it was confirmed that ¿the nail was too short and although it had been extended with end cap, the extractor could not be attached to the nail.¿ as the bone had healed the product had fulfilled its tasks as intended.With above information the cause of the event was regarded as not device related but rather user related.

Brand Name
TIBIAL NAIL, STANDARD T2 TIBIA Ø9X315 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13235315
Report Number0009610622-2022-00011
Device Sequence Number19894508
Product Code HSB
UDI-Device Identifier04546540197764
UDI-Public04546540197764
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2024
Device Model Number1822-0931S
Device Catalogue Number18220931S
Device Lot NumberK087B82RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale